MAUDE Adverse Event Report: TOSOH HI-TEC, INC. HLC-723; HEMOGLOBIN A1C TEST SYSTEM

TOSOH HI-TEC, INC. HLC-723; HEMOGLOBIN A1C TEST SYSTEM
Model Number HLC-723G8 ANALYZER
Medical Device Problem Code Device Ingredient or Reagent Problem (2910)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/21/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A technical support specialist (tss) followed up with the customer by phone to confirm redraw of patient sample.The customer stated they were able to get a redrawn patient sample and after testing, received a result of 4.2% (non-diabetic range 4-7%).The customer also stated the chromatogram continued to reflect an interference peak.The customer sent the sample to another laboratory that uses capillary electrophoresis methodology and the result came out to 9.2%, which reflects the patient clinical history of diabetes.The customer agreed with tss that occurrence is a single patient sample issue and not related to the hlc-723 g8 analyzer.No further action required by technical support specialist.The hlc-723 g8 analyzer is operating as expected.A complaint history review and service history review for similar complaints was performed for the serial number (b)(6) from the install date of (b)(6) 2024 through aware date (b)(6) 2025.There were no similar complaints identified during the searched period.A 13 month complaint history review and service history review for similar complaints was performed for hba1c through the aware date.There were four similar discrepant hba1c complaints identified during the searched period, including this one.The g8 variant analysis operator's manual under chapter 1 states the following: limitations of the procedure total area dilution studies demonstrate that the assay is linear from a total area of 500 to 4000.However, the optimum total area is 700 to 3000.Abnormal red cell survival the life span of red blood cells is shortened in patients with hemolytic anemias, and the actual life span depends upon the severity of the anemia.As a consequence, specimens from such patients may exhibit decreased glycohemoglobin levels compared to patients with normal red cell life span.The life span of red blood cells is lengthened in polycythemia or post-splenectomy patients.Specimens from such patients may exhibit increased glycohemoglobin levels.Hemoglobinopathies the most commonly observed hemoglobin variants are hbs, hbc, hbd and hbe.These variants in their heterozygous state elute after the hba0 peak in their designated windows: hbs (h-v1 peak), hbd (h-v0 peak) and hbc (h-v2 peak).The hbe (p-hv3 peak) appears between sa1c and hba0 peaks.In all these cases, the sa1c% is reportable when these hemoglobin variants are present in the heterozygous state.When either of these hemoglobin variants is identified, the sa1c% is calculated in a proprietary way, depending on the type of hemoglobin variant, based on the area of sa1c, the area of identified hemoglobin variant and other peaks.When a p-hv3 peak is detected, a flag 43 is also reported.Glycemic monitoring for any patients displaying any homozygous hemoglobin (other than hbaa) such as hbss, hbcc or the double heterozygous sc, cannot be performed using sa1c because there is no hemoglobin a present.Alternative testing is mandatory for these types of patients.Interpretation of results the sa1c measuring range is 4.0 ¿ 16.9%.The ideal retention time for sa1c is 0.59 minutes.The ideal retention time for a0 is 0.90 minutes.Results will not be reported if the total area (ta) is <500 which can be seen in severe anemia.Results will not be reported if the ta is >4000 which can be seen in polycythemia.(see ¿abnormal red cell survival in previous section).The optimal goal for total area is between 700-3000.However, a ta in the range of 500-4000 is acceptable and reportable for whole blood specimens.The chromatogram must be examined for any unidentifiable peaks (i.E., p00, p01,) before the a0 peak.Do not report the result if these peaks exist.When there is a question concerning the chromatography, repeat the sample.If the repeated sample also displays unusual characteristics, it is appropriate to evaluate whether the unusual result is due to an abnormal sample, a procedural error, an instrument malfunction or a sample-handling problem.For further information, see the troubleshooting section in this operator¿s manual.The most probable cause was could not be established.
 
Event or Problem Description
A customer reported potential discrepant patient results for hba1c on the hlc-723 g8 analyzer.The customer was expecting a result to reflect diabetic; however, the patient result was 4.1% (non-diabetic range 4-7%).After further review of the chromatogram, the customer found the result also contained an interference peak.The customer requested assistance from technical support specialist (tss) on addressing the discrepant result.Tss informed the customer there may be an unknown interference and suggested a redraw of the patient sample for a rerun.There was no patient harm or treatment change due to the potential discrepant result.
 
Additional Manufacturer Narrative
Correction to h11 previously reported a 13 month complaint history review and service history review for similar complaints was performed for hba1c through the aware date.There were four similar discrepant hba1c complaints identified during the searched period, including this one.Correction a 13 month complaint history review and service history review for similar complaints was performed for discrepant hba1c on the g8 analyzer through the aware date.There were sixteen (16) similar discrepant hba1c complaints identified during the searched period, including this one.Additional information capa escalation review a 13 months retrospective review revealed 16 occurrences of complaints related to discrepant hba1c result on the g8 analyzer.Data assessment determined the reported events were mostly due to operational user error and/or patient sample problem, obstruction of flow, maintenance problem and mechanical failure.The results were improved either by the customer rerunning affected samples, adjusting retention time where applicable, performing maintenance or replacing failed parts.There was no indication of incorrect patient results being generated due to fault or failure of the operation of the g8 analyzer that requires further escalation.The g8 analyzer functioned as designed by alerting the operator with suspect flags when applicable.There is no indication of a systemic issue, no further escalation is required.

Brand Name
HLC-723
Common Device Name
HEMOGLOBIN A1C TEST SYSTEM
Manufacturer (Section D)
TOSOH HI-TEC, INC.
1-37, fukugawa minami-machi
shunan, yamaguchi 74600 42
JA  7460042
Manufacturer (Section G)
TOSOH HI-TEC, INC.
1-37, fukugawa minami-machi
shunan, yamaguchi 74600 42
JA   7460042
Manufacturer Contact
jorge porras
2-2-1 yaesu
3-8-2 shiba
chuo-ku, tokyo 10400-28
JA   1040028
6506368314
MDR Report Key23611970
Report Number3004529019-2025-00061
Device Sequence Number9444572
Product Code PDJ
UDI-Device Identifier04560189282919
UDI-Public04560189282919
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K200904
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHLC-723G8 ANALYZER
Device Catalogue Number021560
Device Lot NumberN/A
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/21/2025
Supplement Date Received by Manufacturer04/27/2026
Initial Report FDA Received Date11/20/2025
Supplement Report FDA Received Date04/29/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/01/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown